Skip to main content
Article
Dual Basis Functions in Inner Product Spaces
Applied Mathematics and Computation
  • Scott N. Kersey, Georgia Southern University
Document Type
Article
Publication Date
1-1-2013
DOI
10.1016/j.amc.2013.04.015
Disciplines
Abstract
Dual basis functions are well-studied in the literature for certain inner product spaces. In this paper, we introduce dual basis functions in subspaces of inner product spaces. The goal is to construct a basis for a subspace that is dual to a basis in a different subspace of the same dimension. This problem reduces to the standard dual basis problem when the two subspaces and bases are the same. The paper begins with a characterization and properties of dual basis in subspaces, including requirements for existence. Then, the construction is carried out for subspaces of the space of polynomials in the Bernstein basis. Two configurations are of particular interest: a symmetric case in which the dual basis is affine and converges to Lagrange polynomial interpolation, and an end-point case that converges to Hermite interpolation.
Citation Information
Scott N. Kersey. "Dual Basis Functions in Inner Product Spaces" Applied Mathematics and Computation Vol. 219 Iss. 19 (2013) p. 10012 - 10024
Available at: http://works.bepress.com/scott_kersey/10/